Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2007, 5:31 PM MDT for Quay County, New Mexico. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 5:31 PM MDT (23:31 UTC)
- Expired
- Jun 26, 2007, 6:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 45 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:35 PM MDT | TSTM WND GST 58 | Tucumcari, NM | |
| Jun 26, 5:52 PM MDT | TSTM WND GST 59 | Tucumcari, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2091 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 262334
SVRABQ
NMC037-270030-
/O.NEW.KABQ.SV.W.0124.070626T2331Z-070627T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT TUE JUN 26 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 630 PM MDT
* AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOGAN TO MONTOYA...OR ALONG A LINE EXTENDING FROM 21
MILES NORTHEAST OF TUCUMCARI TO 21 MILES WEST OF TUCUMCARI...AND
MOVING SOUTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SAN JON AND QUAY AROUND 555 PM MDT...
RAGLAND AROUND 610 PM MDT...
WHEATLAND AROUND 615 PM MDT...
HOUSE AROUND 620 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3497 10303 3496 10328 3489 10328 3489 10338
3480 10338 3480 10349 3469 10349 3469 10370
3461 10370 3460 10411 3488 10410 3516 10409
3525 10386 3524 10362 3538 10362 3540 10336
3574 10337 3574 10303
$$
DPORTER2 follow-up statements
000
WWUS55 KABQ 262347
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT TUE JUN 26 2007
NMC037-270030-
/O.CON.KABQ.SV.W.0124.000000T0000Z-070627T0030Z/
QUAY-
547 PM MDT TUE JUN 26 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR QUAY COUNTY
UNTIL 630 PM MDT...
AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF SAN JON TO 10 MILES
SOUTH OF MONTOYA...OR ALONG A LINE EXTENDING FROM 25 MILES SOUTH OF
NARA VISA TO 23 MILES SOUTHWEST OF TUCUMCARI...MOVING SOUTH AT 35
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SAN JON AND QUAY AROUND 600 PM MDT...
RAGLAND AROUND 615 PM MDT...
WHEATLAND AND FORREST AROUND 620 PM MDT...
MCALISTER AND HOUSE AROUND 625 PM MDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS NEAR THE
TUCUMCARI AIRPORT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
LAT...LON 3497 10303 3496 10328 3489 10328 3489 10338
3480 10338 3480 10349 3469 10349 3469 10370
3461 10370 3460 10411 3488 10410 3516 10409
3525 10386 3524 10362 3538 10362 3540 10336
3574 10337 3574 10303
$$
DPORTER000
WWUS55 KABQ 270031
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT TUE JUN 26 2007
NMC037-270040-
/O.EXP.KABQ.SV.W.0124.000000T0000Z-070627T0030Z/
QUAY-
630 PM MDT TUE JUN 26 2007
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR QUAY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS HAVE EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS
AND GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE BEHIND THE LINE OF
THUNDERSTORMS.
LAT...LON 3497 10303 3496 10328 3489 10328 3489 10338
3480 10338 3480 10349 3469 10349 3469 10370
3461 10370 3460 10411 3488 10410 3516 10409
3525 10386 3524 10362 3538 10362 3540 10336
3574 10337 3574 10303
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:01 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 3:01 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT TUE JUN 26 2007 .DISCUSSION...SEVERE STORMS AND SEVERE T STORM WATCH ALREADY UNDERWAY FOR NE...MUCH OF E CENTRAL AND A PORTION OF CENTRAL NM EFFECTIVE TIL 10 PM MDT. SO THIS NEEDS TO BE A BIT TRUNCATED. BACK DOOR FRONT HEADING INTO FAR NE NM...AS OF THIS WRITING JUST S OF KCAO AND KRTN. THIS TO CONTINUE S AND W THROUGH THE NIGHT AND SHOULD MAKE IT INTO E CENTRAL/SE NM AND UPPER AND MIDDLE RIO GRANDE VALLEY BEFORE MIDNIGHT. QUITE RICH MOISTURE E CENTRAL AND SE NM AND ONLY A SLIGHTLY LESSER DEGREE BEHIND BACK DOOR FRONT SO MAJOR DEWPOINT INCREASE AT LEAST TO AND PERHAPS A LITTLE W OF DIVIDE BY AT LEAST MID MORNING WED. EXPANDED STRONG TO SEVERE STORM WORDING A LITTLE TO S AND W OVERNIGHT...BUT NOT SO MUCH AS TO RENDER EARLIER HAZARDOUS WWEATHER OUTLOOK OBSOLETE. RAISED POPS SOMEWHAT FOR TONIGHT S AND W TO NEAR OR A LITTLE S OF INTERSTATE 25 AND W TO E TORRANCE COUNTY. MOST OF REST OF FORECAST GRIDS REQUIRED JUST MINOR TWEAKS AND CENTRAL TO W NM...AT LEAST BETWEEN CENTRAL MT CHAIN W TO DIVIDE WILL SEE SIGNIFICANT UPTICK IN CONVECTION WED AND THU WITH SLOW DECREASE AND RETRACTION OF MOISTURE AND STORMS FROM W TO E FRI AND SAT. BACK TO WARMING AND DRYING FOR SEVERAL DAYS THEREAFTER. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 96 62 95 / 0 5 5 5 GALLUP.......................... 48 92 55 90 / 0 5 5 5 GRANTS.......................... 52 90 55 89 / 5 20 30 20 GLENWOOD........................ 51 94 60 94 / 5 10 10 10 CHAMA........................... 45 80 46 81 / 20 30 30 20 LOS ALAMOS...................... 56 83 54 80 / 20 20 50 20 RED RIVER....................... 42 70 42 74 / 50 30 50 30 TAOS............................ 54 84 51 84 / 30 30 50 30 SANTA FE........................ 60 82 57 83 / 20 30 50 30 SANTA FE AIRPORT................ 61 86 59 86 / 20 20 50 30 ESPANOLA........................ 60 88 57 89 / 20 20 40 20 ALBUQUERQUE HEIGHTS............. 69 91 67 90 / 10 20 50 20 ALBUQUERQUE VALLEY.............. 64 94 63 93 / 10 20 50 20 ALBUQUERQUE FOOTHILLS........... 63 91 62 90 / 10 20 40 20 ALBUQUERQUE WEST MESA........... 66 95 64 93 / 10 20 40 20 SOCORRO......................... 62 90 63 90 / 10 20 50 20 SANDIA PARK/CEDAR CREST......... 54 86 53 84 / 10 30 50 30 MORIARTY/ESTANCIA............... 56 84 55 84 / 20 30 50 30 CARRIZOZO....................... 63 90 62 88 / 10 20 40 30 RUIDOSO......................... 54 78 55 79 / 20 30 50 30 RATON........................... 55 80 51 82 / 60 30 40 20 LAS VEGAS....................... 55 79 51 80 / 50 30 50 30 ROY............................. 58 78 57 79 / 50 30 40 20 CLAYTON......................... 61 81 61 84 / 60 20 30 20 SANTA ROSA...................... 59 86 60 87 / 50 30 40 20 TUCUMCARI....................... 65 87 63 88 / 50 20 30 20 FORT SUMNER..................... 64 87 64 88 / 40 20 30 20 CLOVIS.......................... 65 85 63 87 / 50 20 20 20 PORTALES........................ 64 88 64 87 / 40 20 20 20 ROSWELL......................... 69 89 67 91 / 30 20 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 26, 5:43 AM MDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MDT TUE JUN 26 2007 NMZ001>021-026-271200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 543 AM MDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT IN COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...MORA... QUAY...ROOSEVELT...SAN MIGUEL...EASTERN TAOS AND UNION COUNTIES. 44
In the hours before
Special weather statement, Jun 26, 4:04 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 404 PM MDT TUE JUN 26 2007 NMZ005-262230- NORTHEAST HIGHLANDS- 404 PM MDT TUE JUN 26 2007 ...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL COLFAX COUNTY... AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHEAST OF RATON CREWS AIRPORT. MOVEMENT WAS NORTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON CREWS AIRPORT AND INTERSTATE 25 BETWEEN RATON AND MAXWELL. GUYER
Local storm report, Jun 26, 4:07 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL WAGON MOUND 36.00N 104.71W
06/26/2007 E1.75 INCH MORA NM PUBLIC
HAIL COVERING THE ROAD, PEOPLE PULLED OVER ON SIDE. SOME
CAR DAMAGE. BROKE DRIVERS WINDSHIELD.
&&
AASpecial weather statement, Jun 26, 4:16 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 PM MDT TUE JUN 26 2007 NMZ005-011-262245- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS- 416 PM MDT TUE JUN 26 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER CENTRAL SAN MIGUEL COUNTY... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF VALMORA TO 15 MILES EAST OF ROMEROVILLE TO VILLANUEVA. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPELLE...LOS MONTOYAS...MAES...SAN AUGUSTIN...SENA AND TRUJILLO. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jun 26, 4:32 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 432 PM MDT TUE JUN 26 2007 NMZ007-262300- FAR NORTHEAST PLAINS- 432 PM MDT TUE JUN 26 2007 ...STRONG THUNDERSTORMS MOVING OVER UNION COUNTY... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER STRETCHING FROM CLAPHAM NORTHWEST TO NEAR MOUNT DORA...CLAYTON LAKE STATE PARK...AND RURAL NORTHEAST UNION COUNTY. MOVEMENT WAS SOUTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CLAYTON LAKE STATE PARK AND MOUNT DORA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. GUYER
Local storm report, Jun 26, 4:37 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 S YATES 36.06N 103.90W
06/26/2007 E1.75 INCH HARDING NM TRAINED SPOTTER
&&
DPORTERSpecial weather statement, Jun 26, 5:21 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 521 PM MDT TUE JUN 26 2007 NMZ005-006-012-013-018-262345- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- 521 PM MDT TUE JUN 26 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER GUADALUPE...EASTERN SAN MIGUEL...AND HARDING COUNTIES... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF PASTURA TO CONCHAS TO 16 MILES NORTHWEST OF NARA VISA. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANTON CHICO...BELL RANCH...BUEYEROS...COLONIAS...CUERVO AND DILIA. STRONG OUTFLOW WINDS UP TO 50 MPH WILL PRECEDE THESE BY 5 TO 10 MINUTES. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:12 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 31 min |
| Jun 26, 2:03 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 57 min |
| Jun 26, 3:01 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 59 min |
| Jun 26, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 54 min |
| Jun 26, 3:37 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 53 min |
| Jun 26, 4:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| Jun 26, 4:49 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 56 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.